MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.A photo was provided of the lens laying in an opened glove.One haptic appears to be broken in the gusset area.Due to the quality of the photo, the presence of viscoelastic cannot be confirmed.All product and batch history records are quality reviewed prior to product release.Based on our observation of the attached photo, the haptic is broken.The provided photo shows the lens has been removed from the lens case and is laying in an opened glove.The presence of clinical solution on the lens cannot be confirmed.It is difficult to make a determination of handling / damage without evaluation of the physical sample.A final root cause cannot be determined based on available information.There is one other complaint in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that, at the time of unpacking the intraocular lens (iol), it was found that haptic was broken.The patient was left aphakic and new iol was implanted after four days.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12330184
Report Number1119421-2021-01574
Device Sequence Number17388716
Product Code MFK
UDI-Device Identifier00380652392730
UDI-Public00380652392730
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.100
Device Lot Number12709981
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;